Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 13, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Jul 12, 2016, 5:55 AM CDT. It took effect at Jul 12, 2016, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2016, 5:55 AM CDT (10:55 UTC)
- In effect from
- Jul 12, 2016, 1:00 PM CDT
- Expired
- Jul 12, 2016, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted.
021 WWUS83 KUNR 121055 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 455 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR WYOMING FIRE WEATHER ZONES 259 AND 298...AND SOUTH DAKOTA FIRE WEATHER ZONES 262 AND 263... .DISCUSSION...ANOTHER VERY DRY DAY IS EXPECTED TODAY. MINIMUM RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT. DEEP AFTERNOON MIXING WILL BRING GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP. SDZ263-WYZ259-298-130200- /O.UPG.KUNR.FW.A.0006.160712T1800Z-160713T0200Z/ /O.NEW.KUNR.FW.W.0013.160712T1800Z-160713T0200Z/ SOUTHWESTERN SOUTH DAKOTA-SOUTHERN CAMPBELL- CROOK AND WESTON COUNTY PLAINS- 455 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259...263 AND 298... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 259...263 AND 298. * WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SDZ262-130200- /O.NEW.KUNR.FW.W.0013.160712T1800Z-160713T0200Z/ SOUTHERN BLACK HILLS- 455 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 262... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 262. * WINDS...WEST 10 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
423 WWUS83 KUNR 122028 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 228 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR WYOMING FIRE WEATHER ZONES 259 AND 298...AND SOUTH DAKOTA FIRE WEATHER ZONES 262 AND 263... .DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL CONTINUE INTO THIS EVENING. SDZ262-263-WYZ259-298-130200- /O.CON.KUNR.FW.W.0013.000000T0000Z-160713T0200Z/ SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-SOUTHERN CAMPBELL- CROOK AND WESTON COUNTY PLAINS- 228 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259...263 AND 298... * AFFECTED AREA...FIRE WEATHER ZONES 259...262...263 AND 298. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
314 WWUS83 KUNR 130153 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 753 PM MDT TUE JUL 12 2016 SDZ262-263-WYZ259-298-130300- /O.EXP.KUNR.FW.W.0013.000000T0000Z-160713T0200Z/ SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-SOUTHERN CAMPBELL- CROOK AND WESTON COUNTY PLAINS- 753 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 259...262...263 AND 298... RELATIVE HUMIDITY WILL CONTINUE TO RECOVER THROUGH TONIGHT...WITH WINDS DIMINISHING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:42 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 3:42 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
242 AM MDT TUE JUL 12 2016
.SHORT TERM...(Today Through Wednesday Night)
Issued at 240 AM MDT Tue Jul 12 2016
08z surface analysis had low near CYDN with trough into northeast
MT. Water vapour had upper low spinning over southeast SK. Decent
gradient over the CWA, but nocturnal boundary layer decoupling has
allowed winds to relax.
Today, surface and upper low move little, but they will spin a
trough into far northern reaches of the CWA late. Tight gradient
expected ahead of it with 25-35kt boundary layer winds mixing out
over far northwest SD later this morning through this evening and
thus, will hoist wind advisory. Shaded forecast toward stronger GFS
winds given deep mixing. Temperatures will be 5-10F warmer than
yesterday with downslope flow.
Tonight, surface trough moves through with a wind shift. Too dry for
much else. Lows will be near guidance.
Wednesday, slightly cooler temperatures expected. A weak shortwave
may allow isolated -TSRA to develop over the higher terrain during
peak heating. Temperatures will be near guidance.
.LONG TERM...(Thursday Through Monday)
Issued at 240 AM MDT Tue Jul 12 2016
Upper low to the northwest of the region late in the week will
push a series of disturbances across the area Thursday through the
weekend. Daily chances for showers and thunderstorms can be
expected in most areas, with the best chances generally from the
Black Hills eastward where better moisture and instability is
anticipated. Isolated strong to severe storms are possible,
especially Friday into the weekend, as better instability develops
and shear becomes more favorable. Temperatures will be near
average through the weekend, with highs mostly in the upper 70s
and 80s. A drier and warmer weather pattern is likely to return
early next week, with highs back into the 90s across the plains.
&&
.AVIATION...(For the 06Z TAFS Through 06Z Tuesday Night)
Issued At 240 AM MDT Tue Jul 12 2016
VFR conditions can be expected across the area today and tonight.
Breezy west to northwest winds will redevelop by late morning
across the plains and persist through the afternoon. The strongest
winds will be across far northwest SD, where some gusts to around
40 kts are expected.
&&
.FIRE WEATHER...
Issued At 240 AM MDT Tue Jul 12 2016
Very dry minimum relative humidities are expected across the area
this afternoon and early evening. Readings in the 10-15 percent
range will occur in the southwest quarter of the CWA. Deep
boundary layer mixing during peak heating will support 15-20 MPH
winds with frequent gusts from 25-30 MPH from Wright to Edgemont
to Pine Ridge. Will hoist Red Flag Warning to account.
&&
.UNR Watches/Warnings/Advisories...
SD...Red Flag Warning from noon today to 8 PM MDT this evening for
SDZ262-263.
Wind Advisory from 10 AM this morning to 7 PM MDT this evening
for SDZ001-002.
WY...Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ259-298.
&&
SHORT TERM...Helgeson
LONG TERM...26
AVIATION...26
FIRE WEATHER...HelgesonHazardous weather outlook, Jul 11, 10:03 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RAPID CITY SD 903 PM MDT MON JUL 11 2016 SDZ024-028-029-WYZ054-056-057-071-121300- NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- NORTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS- NORTHEASTERN CROOK- 903 PM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLACK HILLS OF SOUTH DAKOTA...NORTHEAST WYOMING...AND THE BLACK HILLS OF WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ027-041-042-WYZ055-058-121300- SOUTHERN FOOT HILLS-FALL RIVER-OGLALA LAKOTA-SOUTHERN CAMPBELL- WESTON- 903 PM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN SOUTH DAKOTA...AND NORTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY SDZ001-002-012>014-025-026-030>032-043-044-046-047-049-072>074- 121300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- 903 PM MDT MON JUL 11 2016 /1003 PM CDT MON JUL 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA...AND WESTERN SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY FOR TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY JC
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:30 PM CDT | Fire Weather Watch | UNR | 8 hr | |
| Jul 12, 3:48 AM CDT | Wind Advisory | UNR | Harding, Perkins | 16 hr |
Nearby
Red Flag Warnings in South Dakota, 2016Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.